(Ultra)differentiable functional calculus and current extension of the resolvent mapping
Annales de l'Institut Fourier, Volume 53 (2003) no. 3, pp. 903-926.

Let a=(a 1 ,...,a n ) be a tuple of commuting operators on a Banach space X. We discuss various conditions equivalent to that the holomorphic (Taylor) functional calculus has an extension to the real-analytic functions or various ultradifferentiable classes. In particular, we discuss the possible existence of a functional calculus for smooth functions. We relate the existence of a possible extension to existence of a certain (ultra)current extension of the resolvent mapping over the (Taylor) spectrum of a. If a is a tuple that admits a smooth functional calculus we can define an operation translation by a on X-valued smooth functions (and forms). As an application we get a new simple proof of the so-called (β) property.

The main tool that we introduce in this paper, and which we think has an independent interest, is Fourier transforms of forms and currents. We prove some basic properties including the inversion formula and compute the Fourier transforms of some special currents.

Soit a=(a 1 ,...,a n ) un n-uplet d’opérateurs commutant entre eux sur un espace de Banach X. Nous discutons diverses conditions équivalentes pour que le calcul fonctionnel holomorphe (de Taylor) s’étende aux fonctions analytiques réelles ou à diverses classes ultra-différentiables. En particulier, nous abordons la possibilité d’un calcul fonctionnel pour les fonctions lisses, qui est liée à l’existence d’un prolongement de l’application résolvante en tant que (ultra-)courant sur le spectre (de Taylor) de a. Si a est un n-uplet admettant un calcul fonctionnel lisse on peut définir une opération de translation par a sur les fonctions lisses (et les formes) à valeurs dans X. Nous obtenons comme application une nouvelle démonstration simple de la propriété (β) .

L’outil principal que nous introduisons dans cet article, et dont nous pensons qu’il a un interêt propre, est la transformée de Fourier des formes et des courants. Nous en démontrons quelques propriétés fondamentales telles que la formule d’inversion et calculons la transformée de Fourier de certains courants particuliers.

DOI: 10.5802/aif.1965
Classification: 47A60,  47A13,  32A25
Keywords: commuting operators, generalized scalar operator, functional calculus, Bishop’s property (β), Taylor spectrum, ultradifferentiable function, resolvent mapping, current
@article{AIF_2003__53_3_903_0,
     author = {Andersson, Mats},
     title = {(Ultra)differentiable functional calculus and current extension of the resolvent mapping},
     journal = {Annales de l'Institut Fourier},
     pages = {903--926},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {53},
     number = {3},
     year = {2003},
     doi = {10.5802/aif.1965},
     zbl = {1052.47009},
     mrnumber = {2008446},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1965/}
}
TY  - JOUR
TI  - (Ultra)differentiable functional calculus and current extension of the resolvent mapping
JO  - Annales de l'Institut Fourier
PY  - 2003
DA  - 2003///
SP  - 903
EP  - 926
VL  - 53
IS  - 3
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1965/
UR  - https://zbmath.org/?q=an%3A1052.47009
UR  - https://www.ams.org/mathscinet-getitem?mr=2008446
UR  - https://doi.org/10.5802/aif.1965
DO  - 10.5802/aif.1965
LA  - en
ID  - AIF_2003__53_3_903_0
ER  - 
%0 Journal Article
%T (Ultra)differentiable functional calculus and current extension of the resolvent mapping
%J Annales de l'Institut Fourier
%D 2003
%P 903-926
%V 53
%N 3
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1965
%R 10.5802/aif.1965
%G en
%F AIF_2003__53_3_903_0
Andersson, Mats. (Ultra)differentiable functional calculus and current extension of the resolvent mapping. Annales de l'Institut Fourier, Volume 53 (2003) no. 3, pp. 903-926. doi : 10.5802/aif.1965. https://aif.centre-mersenne.org/articles/10.5802/aif.1965/

[1] M. Andersson Taylor's functional calculus for commuting operators with Cauchy-Fantappie-Leray formulas, International Math. Research Notices, Tome 6 (1997), pp. 247-258 | DOI | Zbl

[2] M. Andersson Taylor's functional calculus and the resolvent mapping (2000) (Preprint Göteborg)

[3] M. Andersson Integral representation with weights I (to appear in Math. Annalen) | Zbl

[4] M. Andersson; B. Berndtsson Non-holomorphic functional calculus for commuting operators with real spectrum (to appear in Annali Scuola Num. Sup. Pisa) | Numdam | Zbl

[5] A. Beurling On quasianalyticity and general distributions, Lecture notes, Stanford, 1961

[6] I. Colojoara; C. Foias Theory of generalized spectral operators, Gordon and Breach, 1968 | MR | Zbl

[7] B. Droste Extension of analytic functional calculus mappings and duality by $\dbar$-closed forms with growth, Math. Ann, Tome 261 (1982), pp. 185-200 | DOI | MR | Zbl

[8] E.M. Dynkin An operator calculus based on the Cauchy-Green formula. (Russian) Investigations on linear operators and the theory of functions, III, Zap. Nauv. cn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), Tome 30 (1972), pp. 33-39 | MR

[9] J. Eschmeier; M. Putinar Spectral Decompositions and Analytic Sheaves, Clarendon Press, Oxford, 1996 | MR | Zbl

[10] J. Kalkman BRST models for equivariant cohomology and representatives for the equivariant Thom class, Comm. Math. Phys, Tome 153 (1993), pp. 447-463 | DOI | MR | Zbl

[11] B. Malgrange Ideals of Differentiable Functions, Oxford University Press, 1966 | MR | Zbl

[12] M. Putinar Uniqueness of Taylor's functional calculus, Proc. Amer. Math. Soc, Tome 89 (1983), pp. 647-650 | MR | Zbl

[13] S. Sandberg On non-holomorphic functional calculus for commuting operators (to appear in Math. Scand) | MR | Zbl

[14] R. Scarfiello Sur le changement de variables dans les distributions et leurs transformées de Fourier, Nuovo Cimento, Tome 12 (1954), pp. 471-482 | DOI | MR | Zbl

[15] L. Schwartz Théorie des Distributions, Hermann, 1966 | MR | Zbl

[16] J.L. Taylor A joint spectrum for several commuting operators, J. Funct. Anal, Tome 6 (1970), pp. 172-191 | DOI | MR | Zbl

[17] J.L. Taylor The analytic-functional calculus for several commuting operators, Acta Math, Tome 125 (1970), pp. 1-38 | DOI | MR | Zbl

Cited by Sources: